Alert archive / Idaho / Wind Advisories in 2011

Wind Advisory 27, NWS Pocatello, ID

September 19, 2011

NWS Pocatello, ID issued this wind advisory at Sep 19, 2011, 4:12 AM MDT. It took effect at Sep 19, 2011, 3:00 PM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2011, 4:12 AM MDT (10:12 UTC)
In effect from
Sep 19, 2011, 3:00 PM MDT
Expired
Sep 19, 2011, 7:49 PM MDT
In force
5 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

531 
WWUS75 KPIH 191012
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
412 AM MDT MON SEP 19 2011

IDZ020-192100-
/O.NEW.KPIH.WI.Y.0027.110919T2100Z-110920T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
412 AM MDT MON SEP 19 2011

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING. 

* TIMING...300 PM MDT THROUGH 900 PM MDT.

* WINDS...SOUTHWEST WIND OF 30 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...THE IDAHO NATIONAL LABORATORY SITE...IDAHO
  FALLS... AND REXBURG.

* IMPACTS...WIND OF THIS STRENGTH CAN PULL DOWN TREES AND CAUSE
  POWER OUTAGES. THEY CAN ALSO MAKE MOTOR VEHICLES HARDER TO
  CONTROL DUE TO GUSTY CROSS WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ021-192100-
/O.CON.KPIH.LW.Y.0028.110919T1800Z-110920T0200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...POCATELLO
412 AM MDT MON SEP 19 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM
MDT THIS EVENING...

* TIMING...NOON UNTIL 8 PM TONIGHT.

* WINDS...SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 35 MPH.

* LOCATIONS INCLUDE...AMERICAN FALLS RESERVOIR.

* IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS 
  WILL BE PRONE TO CAPSIZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

MESSICK
2 follow-up statements
247 
WWUS75 KPIH 192021
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
221 PM MDT MON SEP 19 2011

IDZ020-200300-
/O.CON.KPIH.WI.Y.0027.110919T2100Z-110920T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
221 PM MDT MON SEP 19 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* TIMING...300 PM MDT THROUGH 900 PM MDT.

* WINDS...SOUTHWEST WIND OF 30 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...THE IDAHO NATIONAL LABORATORY SITE...IDAHO 
  FALLS... AND REXBURG. 

* IMPACTS...WIND OF THIS STRENGTH CAN PULL DOWN TREES AND CAUSE 
  POWER OUTAGES. THEY CAN ALSO MAKE MOTOR VEHICLES HARDER TO 
  CONTROL DUE TO GUSTY CROSS WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ021-200200-
/O.CON.KPIH.LW.Y.0028.000000T0000Z-110920T0200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...POCATELLO
221 PM MDT MON SEP 19 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* TIMING...NOON UNTIL 8 PM TONIGHT.

* WINDS...SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 35 MPH.

* LOCATIONS INCLUDE...AMERICAN FALLS RESERVOIR.

* IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS 
  WILL BE PRONE TO CAPSIZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
660 
WWUS75 KPIH 200149
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
749 PM MDT MON SEP 19 2011


IDZ020-200300-
/O.CAN.KPIH.WI.Y.0027.000000T0000Z-110920T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
749 PM MDT MON SEP 19 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW 30 MPH ACROSS THE UPPER SNAKE PLAIN AND
ARCO DESERT REGION. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

IDZ021-200300-
/O.EXP.KPIH.LW.Y.0028.000000T0000Z-110920T0200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...POCATELLO
749 PM MDT MON SEP 19 2011

...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

WINDS WILL CONTINUE TO DECREASE THROUGH THE REMAINDER OF THE
EVENING. THEREFORE THE LAKE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Sep 19, 4:08 AM MDT, 4 minutes earlier.

Area forecast discussion, Sep 19, 4:08 AM MDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
408 AM MDT MON SEP 19 2011

.SHORT TERM...TODAY THROUGH WED NIGHT. TROUGH AND SURFACE FRONT MOVING
THROUGH WESTERN MONTANA THIS EVENING WILL BRING LITTLE TO THE
FORECAST AREA IN CLOUDS OR PRECIPITATION...BUT SHOULD BRING STRONG
WIND TO PLACES AS FAR SOUTH AS THE UPPER SNAKE PLAIN. WIND SHIFT
TO NORTHWEST SHOULD TAKE PLACE SHORTLY AFTER 20/00Z. THUS EXPECT
COLDER TEMPERATURES TONIGHT AND TUE WITH THE NORTHWESTERLY FLOW
ALOFT. BEHIND TODAYS TROUGH...HIGH PRESSURE WILL AMPLIFY AND MOVE
OVER THE NORTHERN ROCKIES. THIS SHOULD ALLOW A WARM UP TO DEVELOP
WED. WILL BE ISSUING A WIND ADVISORY FOR THE UPPER SNAKE PLAIN AND
A LAKE WIND ADVISORY FOR THE LOWER SNAKE PLAIN. WIND WILL BE MUCH
LIGHTER WHEN THE UPPER LEVEL RIDGE MOVES CLOSER BY TUE
AFTERNOON...REACHING ID-OR BORDER AT THE END OF WED NIGHT. MESSICK

.LONG TERM...THU THROGH SUN NIGHT.  UPPER LEVEL RIDGE DOES NOT
BUDGE FROM THE REGION THROUGH THE PERIOD...ALTHOUGH IT DOES SLOWLY
CROSS THROUGHT THE GREAT BASIN. UPPER LEVEL RIDGE AXIS WITH 580DM-
PLUS 500MB HEIGHTS STAYS OVER THE FORECAST AREA THE ENTIRE TIME.
ONLY FLY IN THE OINTMENT COULD BE SOME SUBTROPICAL MOISTURE COMING
UP FROM UTAH...BUT CURRENT GUIDANCE KEEPS IT WELL SOUTH OF THE ID-
UT BORDER DURING THIS PERIOD. MESSICK

&&

.AVIATION...AN UPPER LEVEL TROF WILL MOVE THRU NRN ID AND MT TODAY
SPREADING A FEW SHOWERS ALONG THE DIVIDE. THE REST OF THE AREA...
INCLUDING THE TAF SITES...SHOULD ONLY SEE MID CLDS. STRONG SW WINDS
EXPECTED AGAIN THIS AFTN AND EVE IN THE SNAKE RIVER PLAIN. HEDGES
&&

.FIRE WEATHER...AN UPPER TROUGH WILL PASS THROUGH NORTHERN IDAHO
TODAY SETTING OFF A FEW SHOWERS AND ISOLATED THUNDERSTORMS MAINLY
ALONG THE DIVIDE. THE PASSAGE OF THE TROUGH WILL ALSO RESULT IN
STRONG SOUTHWEST WINDS THIS AFTERNOON AND EVENING...ESPECIALLY IN
THE SNAKE RIVER PLAIN. AFTERNOON HUMIDITIES ARE EXPECTED TO REMAIN A
LITTLE ABOVE CRITICAL VALUES TODAY. UPPER RIDGE BUILDING BY MIDWEEK
WILL RESULT IN WARMER TEMPERATURES AND LOWER HUMIDITY. HEDGES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING
IDZ021.

WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING
IDZ020.

&&

Nearby

Wind Advisories in Idaho, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.